This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
I was interested to read the article in the June issue of the Archives (107:893, 1973) regarding the occurrence of skin tumors in patients receiving immunosuppressive therapy.It does seem to me that a premalignant condition such as solar keratoses is a sine qua non for their development.I examined 11 renal transplant patients whose ages ranged from 18 to 47 years; their transplant intervals ranged from three weeks to 57 months. All of these patients were on a regimen of 5 mg of prednisone, four times a day, and azathioprine, 150 mg/day. I did not find solar degeneration or skin carcinomas of any kind.I hope to follow up these patients and make a subsequent report.
Dupont C. Skin Tumors With Immunosuppressive Therapy. Arch Dermatol. 1974;109(6):912. doi:10.1001/archderm.1974.01630060080030
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: